MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY, SIZE 7; PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY, SIZE 7; PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/
Catalog Number AR-503-TTTH
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Limited Mobility Of The Implanted Joint (2671)
Date of Event 12/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number ar-503-ttth and lot number 108761229 combination found no related information.
 
Event or Problem Description
It was reported that on (b)(6) 2013 a patient underwent a bi-lateral tka procedure.On (b)(6) 2016 surgeon performed a revision left tka due to tibial loosening.During the revision procedure the surgeon explanted the tibial tray ar-503-ttth, lot 108761229 ((b)(4)), femoral implant ar-503-pslj, lot 108761215 ((b)(4)), bearing implant ar-503-bh10, lot 113601229 ((b)(4)) and patella implant ar-504-psd0, lot 654468 ((b)(4)).To complete the procedure the surgeon used another manufacturer's product.Patient was a male, (b)(6).Medical records dated (b)(6) 2016: findings left knee x-ray: no acute fracture, no acute dislocation, no loose bodies noted and prosthesis in place in proper anatomical alignment without rotation, loosening or stress shielding.Medical records dated (b)(6) 2016: records revealed examination of the left knee demonstrated swelling.Palpation of the left knee demonstrates inferior pole patella tenderness as well as medial tibial and lateral tibial plateau tenderness.Moderate effusion of the left knee was noted.Patient had pain with flexion but no pain with extension.Surgeon recommended a total left knee revision due to pain in the knee that is increased with activity and weightbearing.Patient has pain through limited passive range of motion with crepitus and swelling.Records noted the patient x-rays show periarticular osteophytes and joint space narrowing.

Brand Name
IBALANCE TKA TIBIAL TRAY, SIZE 7
Common Device Name
PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6259663
Report Number1220246-2016-00603
Device Sequence Number496909
Product Code JWH
UDI-Device Identifier00888867106758
UDI-Public00888867106758
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2017
Device Catalogue NumberAR-503-TTTH
Device Lot Number108761229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2017
Initial Report FDA Received Date01/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-503-BH10, IBALANCE TKA BEARING, LOT 113601229; AR-503-PSLJ IBALANCE TKA FEMORAL, LOT 10871215; AR-504-PSDO IBALANCE TKA PATELLA, LOT 654468
Outcome Attributed to Adverse Event Other;
Patient Age55 YR